Help with asthma meds!!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Lisak
New Member


Date Joined Aug 2015
Total Posts : 2
   Posted 8/22/2015 3:48 PM (GMT -6)   
Hi all......New to forum and fairly new to this asthma deal :( A year and a half ago I started running. Had some issues breathing but assumed it was because I was out of shape.....Few months go by and not a lot changed. After 1 short run I couldn't stop coughing and my chest hurt so bad I knew something wasn't right. Went to docs and they say EIA....Got albuterol inhaler and it did help. Figured I still had to condition more. After several more months I went back and they put me on a new maintenance inhaler (BREO ELIPTA) His belief is I have more than EIA. The Breo Was not doing it and I had a pretty bad episode this past week when the weather was so humid and my doc switched me to advair 250.

1st...After a kinda bad attack (bad for me) is it normal for your chest to still feel tight a lot? I still don't feel like I am breathing correctly. Should i abstain from trying to run again?

2nd...If advair is going to work....should I already know after using it twice or will it take time to build up to full effect.

I feel like now that I have totally paid a lot of attention to day to day tasks that I never breathe freely. Doing small things wind me a tad. More than they should. I am 46 and not overweight at all. I feel like when I try to deep breath in it stops in my chest if that makes sense.

HELP!!! Afraid this isn't going to get any better :(

Thanks

Lisa

Post Edited (Lisak) : 8/22/2015 5:19:08 PM (GMT-6)


super20dan
Veteran Member


Date Joined Sep 2014
Total Posts : 1003
   Posted 8/23/2015 5:08 PM (GMT -6)   
yes its normal for your lungs to feel tight after an attack. it takes advair a few days to take full effect but its still one of the best meds there is for problem asthma. stop running. what the point anyway? ride a bike instead. running is a pointless exercise unless you are trying to loose weight fast. it will wreck your body in the long term.

Lisak
New Member


Date Joined Aug 2015
Total Posts : 2
   Posted 8/23/2015 5:21 PM (GMT -6)   
Is it normal for Advair to cause crazy heart palpitations? I know it's a side effect but will it subside after my body gets use to it? I have such pressure on my chest and almost feels like anxiety with my heart rate. Not enjoyable! Is this normal or is it possible the dose is too strong? I'm on the 250/50

Thanks

super20dan
Veteran Member


Date Joined Sep 2014
Total Posts : 1003
   Posted 8/24/2015 9:00 PM (GMT -6)   
it is one of its side effects and no it will not go away. are you taking any other asthma med with the advair? if so try going just with advair alone and see if still getting palpataions. its possiable the 250 is too strong for you and there is an 100 dose. i used to use the 250 in am and 100 pm to cut down on palpitations but i was on other meds as well. albuterol esp when used with advair will cause palpitations. suprised breo didnt work well for you. its great stuff. dulera is another great inhaler type med.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, July 22, 2018 11:21 PM (GMT -6)
There are a total of 2,984,435 posts in 327,223 threads.
View Active Threads


Who's Online
This forum has 161998 registered members. Please welcome our newest member, EvaSmith.
342 Guest(s), 7 Registered Member(s) are currently online.  Details
ezhoe, BBN!!, Pratoman, Lightlife, EvaSmith, NotQuiteAntonio, Tall Allen